Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 31, 2017, 3:19 PM CDT for Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2017, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 31, 2017, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, AR
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WGUS54 KMEG 312019
FFWMEG
ARC107-312315-
/O.NEW.KMEG.FF.W.0084.170831T2019Z-170831T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
319 PM CDT THU AUG 31 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northern Phillips County in eastern Arkansas...
* Until 615 PM CDT
* At 319 PM CDT...Doppler Radar estimates an inch of rain has
occurred over the past hour. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Marvell, St Francis National Park, Helena, West Helena, Lexa,
Watkins Corner, Lake View, Wabash, Preston Place, Quarles, Hoop
Spur, Westover, Wycamp, Latour, Helena Crossing, Ewal, Poplar
Grove, Huma, Oneida and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3464 9091 3465 9089 3458 9057 3439 9061
3436 9073 3437 9076 3435 9077 3430 9101
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:50 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 31, 2:50 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
250 PM CDT Thu Aug 31 2017
.DISCUSSION...
Bands from Harvey are impacting much of the Mid-South at this time
and will continue to do so tonight into Friday. Threat for spin
up tornadoes seems to have shifted more east in the last hour.
Northeast Mississippi and areas of West Tennessee near the
Tennessee River will continue to see the threat into the early
evening hours as the center of Harvey tracks northeastward through
Northwest Mississippi. May be able to trim the Tornado Watch but
will wait another hour to make sure.
Heavy bands of rain will produce rainfall rates up to 2-2.5 inches
an hour. By the time it starts winding down, expect a wide swath
of 4-8 inches across a good portion of the Mid-South with isolated
higher amounts.
After Harvey moves out late Friday, surface high pressure will
build into the Mid-South. Although the region, will remain in a
broad upper trof. Some models show some shower development across
portions of East Arkansas Friday Night into Saturday morning due
to a shortwave, but for now have left the forecast dry. Expect
pleasant conditions for the weekend with highs in the mid 70s to
mid 80s.
Another cold front will move into the Mid-South Tuesday into
Wednesday and will bring another chance for showers and
thunderstorms to the Mid-South. The latest ECMWF keeps chances for
showers and thunderstorms into Thursday as a SFC low develops
along the front. The GFS however clears the front. For now, will
carry POPS across portions of the eastern areas of the Mid-South.
KRM
&&
.AVIATION...
The remnants of Harvey are expected to gradually track NE across
North Mississippi this afternoon into tonight, exiting into Middle
early Friday. Expect widespread MVFR conds with occasional IFR
conditions in the heavier SHRAS and TSRAS. TSRA threat will
diminish this evening. Gusty winds at KJBR, KMEM, KMKL anticipated
to be NE/N through much of the period. KTUP will gradually veer
from SE through west to NW by later tonight.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday morning for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Phillips-Poinsett-
Randolph-St. Francis.
Wind Advisory until 1 AM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
Flash Flood Watch through Friday evening for Mississippi.
MO...Flash Flood Watch through Friday morning for Dunklin.
Wind Advisory until 1 AM CDT Friday for Dunklin-Pemiscot.
Flash Flood Watch through Friday evening for Pemiscot.
MS...Flash Flood Watch through Friday morning for Alcorn-Benton MS-
Coahoma-DeSoto-Lafayette-Marshall-Panola-Quitman-
Tallahatchie-Tate-Tippah-Tunica-Union-Yalobusha.
Wind Advisory until 1 AM CDT Friday for Calhoun-Coahoma-DeSoto-
Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica-
Yalobusha.
Wind Advisory until 1 PM CDT Friday for Alcorn-Benton MS-
Chickasaw-Itawamba-Lee MS-Monroe-Pontotoc-Prentiss-Tippah-
Tishomingo-Union.
TN...Flash Flood Watch through Friday morning for Fayette-Hardeman-
Shelby.
Wind Advisory until 1 AM CDT Friday for Fayette-Lauderdale-
Shelby-Tipton.
Flash Flood Watch through Friday evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Gibson-Hardin-Haywood-
Henderson-Henry-Lake-Lauderdale-Madison-McNairy-Obion-
Tipton-Weakley.
Wind Advisory until 1 PM CDT Friday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Madison-McNairy-Obion-Weakley.
&&Hazardous weather outlook, Aug 31, 3:11 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu Aug 31 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-012215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 311 PM CDT Thu Aug 31 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Rainfall associated with Tropical Depression Harvey will overspread the Midsouth tonight. A flash flood watch has been issued for much of the Mid-South. There is slight and marginal risk for severe storms to the east of the Mississippi River tonight. Damaging winds and a few rain- embedded and fast-moving tornadoes are the main threats. A wind advisory is in effect tonight in association with Harvey. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall associated with Tropical Depression Harvey may persist across portions of West Tennessee on Friday. A flash flood watch is in effect. A wind advisory is in affect across the eastern counties Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely be needed tonight. KRM
In the hours before
Local storm report, Aug 31, 12:12 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FLASH FLOOD KENNETT 36.24N 90.05W
08/31/2017 DUNKLIN MO PUBLIC
A DOMINOS RESTAURANT HAD TO BE CLOSED DUE TO FLOODING.
&&
ARSLocal storm report, Aug 31, 1:41 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TORNADO 2 W MARIETTA 34.50N 88.51W
08/31/2017 PRENTISS MS LAW ENFORCEMENT
DEBRIS REPORTED AND TREES DAMAGED AT HIGHWAY 366 AND C.R.
5334
&&
WOODALLLocal storm report, Aug 31, 2:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 1 N TUPELO 34.28N 88.73W
08/31/2017 LEE MS BROADCAST MEDIA
&&
JEBLocal storm report, Aug 31, 2:16 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD HARRISBURG 35.56N 90.72W
08/31/2017 POINSETT AR PUBLIC
GRIFFIN STREET FLOODED.
&&
SJMLocal storm report, Aug 31, 2:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
08/31/2017 PRENTISS MS PUBLIC
TREES AND POWER LINES DOWN ON MEADOW CREEK ROAD.
&&
SJMLocal storm report, Aug 31, 2:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD BLYTHEVILLE 35.93N 89.92W
08/31/2017 MISSISSIPPI AR PUBLIC
SEVERAL STREETS FLOODED IN BLYTHEVILLE.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:45 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Poinsett | 16 hr |
| Aug 31, 8:22 AM CDT | Flash Flood Warning | MEG | Craighead, Mississippi, Poinsett | 3 hr |
| Aug 31, 8:53 AM CDT | Flash Flood Warning | MEG | Cross | 3 hr |
| Aug 31, 10:10 AM CDT | Special Weather Statement | MEG | Lee | 35 min |
| Aug 31, 10:53 AM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Aug 31, 11:55 AM CDT | Flash Flood Warning | MEG | Cross | 6 hr |
| Aug 31, 12:49 PM CDT | Tornado Warning | MEG | Crittenden | 41 min |
| Aug 31, 1:02 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 6 hr |
| Aug 31, 1:05 PM CDT | Tornado Warning | MEG | Lee, St. Francis | 23 min |
| Aug 31, 1:24 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Aug 31, 2:47 PM CDT | Flash Flood Warning | MEG | Crittenden, St. Francis | 3 hr |
| Aug 31, 3:15 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Aug 31, 4:43 PM CDT | Flash Flood Warning | MEG | Crittenden | 6 hr |
| Aug 31, 5:34 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, St. Francis | 6 hr |
| Aug 31, 5:45 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.